Alert archive / Colorado / Fire Weather Watches in 2021
Fire Weather Watch 26, NWS Pueblo, CO
NWS Pueblo, CO issued this fire weather watch at Dec 4, 2021, 3:45 AM MST for 4 counties in Colorado. It took effect at Dec 5, 2021, 9:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 4, 2021, 3:45 AM MST (10:45 UTC)
- In effect from
- Dec 5, 2021, 9:00 AM MST
- Expired
- Dec 4, 2021, 2:40 PM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.8 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2312 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
968 WWUS85 KPUB 041045 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 345 AM MST Sat Dec 4 2021 ...A Fire Weather Watch has been issued from Sunday morning through Sunday afternoon for gusty winds and low relative humidity for fire weather zones 222, 228, 229 and 230 which includes Fremont, Pueblo, Huerfano and western Las Animas Counties... COZ222-228>230-050245- /O.NEW.KPUB.FW.A.0026.211205T1600Z-211206T0000Z/ Fremont County Including Canon City/Howard/Texas Creek- Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 345 AM MST Sat Dec 4 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...228...229 AND 230... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Sunday morning through Sunday afternoon. * Affected Area...Fire Weather Zones 222...228...229 and 230. * Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
521 WWUS85 KPUB 042140 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 240 PM MST Sat Dec 4 2021 ...A Red Flag Warning has been issued from Sunday morning through Sunday afternoon for gusty winds and low relative humidity for fire weather zones 222, 228, 229 and 230 which includes Fremont, Pueblo, Huerfano and western Las Animas Counties... COZ222-228>230-051345- /O.UPG.KPUB.FW.A.0026.211205T1600Z-211206T0000Z/ /O.NEW.KPUB.FW.W.0047.211205T1600Z-211206T0000Z/ Fremont County Including Canon City/Howard/Texas Creek- Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 240 PM MST Sat Dec 4 2021 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 5 PM MST SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...228...229 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 9 AM to 5 PM MST Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 222...228...229 and 230. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Dec 3, 10:43 PM MST, 5 hours 2 minutes earlier.
Area forecast discussion, Dec 3, 10:43 PM MST, 5 hours 2 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1043 PM MST Fri Dec 3 2021 .SHORT TERM...(This evening through Saturday) Issued at 239 PM MST Fri Dec 3 2021 Dry and quiet weather is anticipated to persis through the rest of today and into this weekend mostly zonal flow aloft dominates the region and keeps us in warm conditions. Behind the front that passed earlier today temperatures will still remain well above seasonal averages, climbing into the high-50s to low-60s. Conditions will be dry and winds will weaken into this evening, becoming light and variable overnight over the majority of our area. Earlier guidance suggested the possibility of some thickening cloud decks over parts of the plains, depending on the amount of available moisture, but newer trends suggest lower confidence in this, although a few high clouds will likely drift by. Given the decreases in the cloud cover forecast, low temperatures for tonight have been lowered accordingly, especially over the mountain valleys and higher terrain. Saturday will likely look similar to today, with some energy coming into the Great Basin area but not quite impacting our region by the end of the day, although the flow aloft does begin to get a bit more unsettled. High temperatures will be just a few degrees lower, with 50s expected over the entire area. Dry conditions will persist, and winds will be stronger over the plains, with SE gusts reaching 15-20 mph in some places during the afternoon. .LONG TERM...(Saturday night through Friday) Issued at 239 PM MST Fri Dec 3 2021 Vigorous upper wave races from the nrn Rockies Sat night into the upper midwest by early Mon morning, with system driving a fairly sharp surface cold front through Colorado during the day on Sun. Models seem to have converged somewhat on timing of the frontal passage, with most pointing toward a mid-afternoon Sun fropa on the plains and a switch to gusty n-ne winds along and east of the mountains into Sun evening. Given afternoon passage, suspect most sites will see a moderate rise in max temps versus Sat, especially areas along and south of the Arkansas River. Much cooler readings then expected area-wide on Mon, as clouds gradually increase ahead of next wave diving into the Great Basin. Still some model differences regarding strength of the incoming system, as GFS/GEFS camp looks slightly deeper/stronger than ECMWF/EPS family, though main message of most solutions is for a weakening, progressive trough moving quickly through the region Mon night/Tue. Snow will spread across the Continental Divide early Mon evening, and a few snow showers will develop across the remaining mountains and interior valleys after midnight as vertical motion slowly increases. Mountains along the Continental Divide should see accumulating snow with this system through Tue, first guess would be 3-6 inch storm totals, though that may need some fine tuning as system approaches. Precip amounts over interior valleys, eastern mountains, I-25 corridor and the plains look light, with mainly snow showers/flurries Tue and perhaps an inch or two over the higher peaks of the Sangres and Pikes Peak by Tue evening. Northwest upper flow then develops across the area Wed/Thu, leading to a few snow showers over the central mountains, while lower elevations see dry conditions with a gradual warming trend. New upper trough develops over the wrn U.S. Thu/Fri, then tracks across CO Fri/Sat. Still plenty of uncertainty regarding track and strength of this system, though most model solutions, at least at this point, show an encouraging amount of snow over the Continental Divide, and accumulating snow across even lower elevations. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1037 PM MST Fri Dec 3 2021 VFR conditions with dry weather are expected to continue across the TAF sites this forecast period. Winds will generally be on the lighter side. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GARBEROGLIO LONG TERM...PETERSEN AVIATION...RODRIGUEZ
Hazardous weather outlook, Dec 3, 5:46 AM MST, 21 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 546 AM MST Fri Dec 3 2021 COZ058>089-093>099-041300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 546 AM MST Fri Dec 3 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Accumulating snow can be expected along and west of the Continental Divide Monday and Tuesday, with scattered snow and rain showers possible across the rest of the higher terrain through the eastern Plains. Another round of mainly mountain snowfall will be possible later Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 31/23
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 2:40 PM MST | Red Flag Warning | PUB | Costilla, Crowley, Custer, El Paso, Fremont, Huerfano and 5 more | 26 hr |
Nearby
Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.